Alert archive / California / Frost Advisories in 2015

Frost Advisory 26, NWS Eureka, CA

October 28, 2015

NWS Eureka, CA issued this frost advisory at Oct 28, 2015, 11:50 PM PDT. It took effect at Oct 29, 2015, 2:00 AM PDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 28, 2015, 11:50 PM PDT (06:50 UTC)
In effect from
Oct 29, 2015, 2:00 AM PDT
Expired
Oct 29, 2015, 8:00 AM PDT
In force
6 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

319 
WWUS76 KEKA 290650
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
1150 PM PDT WED OCT 28 2015

CAZ004-291500-
/O.NEW.KEKA.FR.Y.0026.151029T0900Z-151029T1500Z/
UPPER TRINITY RIVER-
1150 PM PDT WED OCT 28 2015

...FROST ADVISORY IN EFFECT UNTIL 8 AM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM PDT THURSDAY. 

* LOW TEMPERATURES...MID 30S.

* LOCATIONS INCLUDE...HAYFORK...WEAVERVILLE...TRINITY CENTER...AND
  DOUGLAS CITY.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Oct 28, 3:27 PM PDT, 8 hours 23 minutes earlier.

Area forecast discussion, Oct 28, 3:27 PM PDT, 8 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
327 PM PDT WED OCT 28 2015

.SYNOPSIS...A WARMING AND DRYING TREND CAN BE EXPECTED THROUGH THE
END OF THE WEEK...WITH PLEASANT WEATHER EXPECTED. A STORM SYSTEM
WILL BRING RAIN AND SOME OF THE LOWEST SNOW LEVELS OF THE YEAR TO
THE AREA LATE SATURDAY THROUGH MONDAY.

&&

.DISCUSSION...AFTER A RELATIVELY BRIEF PERIOD OF MODERATE
RAINFALL BROUGHT ANYWHERE FROM .5 TO 1 INCH ACROSS MUCH OF THE
REGION...SHOWERS HAVE QUICKLY MOVED EAST OF THE AREA LEAVING A
FIELD OF SHALLOW CU IN ITS WAKE. GIVEN THE EARLY
CLEARING...TEMPERATURES THIS AFTERNOON WILL END UP BEING A FEW
DEGREES WARMER THAN THEY WERE YESTERDAY...AND WILL LIKELY FEEL
MUCH WARMER THAN THAT CONSIDERING THE MORE ABUNDANT SUNLIGHT.
OVERNIGHT...A VERY WEAK SECONDARY FRONTAL BOUNDARY WILL MOVE ONTO
THE COAST...PERHAPS YIELDING ISOLATED TO SCATTERED LIGHT SHOWERS
NORTH OF CAPE MENDOCINO. LITTLE IMPACTS/ACCUMULATIONS CAN BE
EXPECTED WITH THIS ACTIVITY. OVERNIGHT TONIGHT...INTERIOR VALLEY
FOG IS LIKELY TO DEVELOP IN MANY PLACES...WHICH WILL MAKE THE
TEMPERATURE FORECAST A BIT TRICKIER. THE THOUGHT IS THAT MOST
VALLEYS WILL REMAIN WARMER THAN FROST CRITERIA LEVELS /IE 36
DEGREES/...HOWEVER SOME OF THE TYPICAL COLD PRONE SPOTS LIKE RUTH
AND HAYFORK COULD DIP INTO THAT 33 TO 36 DEGREE RANGE EARLY
TOMORROW MORNING. CONFIDENCE IS TOO LOW THAT ENOUGH OF THE ZONE
WILL SEE FROST TO ISSUE AN ADVISORY AT THIS TIME.

BY TOMORROW AFTERNOON...A BUILDING RIDGE OVERHEAD WILL RESULT IN
A GRADUAL WARMING AND DRYING TREND THAT WILL LAST THROUGH
SATURDAY. BENIGN...PLEASANT WEATHER WILL PERSIST THROUGH THIS
PERIOD...AND WILL BE A GREAT OPPORTUNITY TO HEAD OUTSIDE BEFORE
THE ARRIVAL OF WHAT IS LIKELY TO BE BOTH THE WETTEST AND COLDEST
STORM SYSTEM OF THE SEASON. WHILE THE REDWOOD COAST MAY SEE SOME
LIGHT PRECURSOR SHOWERS MOVE THROUGH THE AREA AS EARLY AS
OVERNIGHT FRIDAY...THE BULK OF THE RAINFALL ASSOCIATED WITH THE
INITIAL COLD FRONT IS EXPECTED TO ARRIVE LATE SATURDAY AND
PERSIST THROUGH THE OVERNIGHT HOURS. FOLLOWING A BRIEF
LULL...ANOTHER COLD FRONT IS EXPECTED TO PUSH THROUGH THE AREA
SOMETIME LATE SUNDAY/EARLY MONDAY BRINGING ANOTHER ROUND OF
SUBSTANTIAL PRECIPITATION...LIKELY OF A MORE CONVECTIVE/SHOWERY
MODE THAN THE INITIAL FRONT. THIS SECOND FRONT IS ALSO WHAT WILL
USHER IN THE COLDEST AIR...POTENTIALLY DROPPING SNOW LEVELS TO AS
LOW AS 3500 TO 4000 FEET AND ALMOST CERTAINLY THE LOWEST OF THE
YEAR. GIVEN THE COMPLEX NATURE OF THIS SYSTEM...MANY OF THESE
DETAILS AND POTENTIAL IMPACTS REMAIN NEBULOUS...ESPECIALLY DURING
THE SUNDAY AND MONDAY TIMEFRAME. HOWEVER...SUBSTANTIAL
ACCUMULATIONS ARE EXPECTED...WITH TOTALS LIKELY TO REACH 1 TO 3
INCHES...POSSIBLY MORE IN TERRAIN ENHANCED AREAS. AS AS OFTEN THE
CASE...HEAVIEST TOTALS WILL LIKELY BE IN OUR NORTHERN AREAS. IN
ADDITION TO THE RAIN AND LOW SNOW LEVELS...LOWERING TEMPERATURES
EARLY TO MID NEXT WEEK MAY RESULT IN WIDESPREAD FROST...ALONG WITH
THE POTENTIAL FOR AN OVERNIGHT FREEZE IN MANY VALLEYS AS WELL.

&&

.AVIATION...OVERNIGHT A FRONTAL SYSTEM BROUGHT A MODEST AMOUNT OF
RAIN TO THE NORTH COAST AND COASTAL MOUNTAINS. NEAR THE COAST AND
NORTH OF EUREKA RAIN TOTALS AVERAGE FROM 1/2 TO 3/4 INCHES...WITH
A FEW SPOTS NEAR 1 INCH. FROM LATE MORNING THROUGH MID AFTERNOON
SKIES HAVE BEEN CLEARING...ESPECIALLY NEAR THE COAST.
HOWEVER...WIDELY SCATTERED SHOWERS ARE POSSIBLE THROUGH EARLY
EVENING OVER THE FAR NORTH COAST AS A WEAK POST FRONTAL TROUGH
SKIRTS ACROSS THE AREA. A FEW LOCATIONS ALONG THE COAST AND THE IN
THE VALLEYS WILL SEE SOME FOG DEVELOPMENT AND POSSIBLY MVFR CIGS
THROUGH EARLY MORNING..

&&

.MARINE...LIGHT TO MODERATE WINDS TONIGHT WILL TURN OUT OF THE
NORTH AND INCREASE ON THURSDAY NIGHT THROUGH SATURDAY AS RIDGING
TIGHTENS THE PRESSURE GRADIENT. EXPECT SOME WIND GUSTS UP TO 25 KT
ACROSS THE SOUTHERN WATERS. THEN FLOW WILL BECOME MORE SOUTHERLY
LATE IN THE WEEKEND AS A LOW PRESSURE SYSTEM SLIDES OVER THE
PACIFIC NORTHWEST. SEAS ON THE OTHER HAND WILL BE DOMINATED BY
MULTIPLE MID TO LONGER PERIOD WESTERLY WAVE SYSTEMS. THESE WILL
GRADUALLY SUBSIDE THROUGH THE WORK WEEK BEFORE ANOTHER LARGE SWELL
IMPACTS THE COASTAL WATERS THIS WEEKEND. THIS WILL CAUSE WAVE
HEIGHTS TO APPROACH 10 FT WITH LONGER INTERVALS IN BETWEEN.
SNEAKER WAVES WILL BE A POTENTIAL THREAT AS LARGE WAVE HEIGHTS AND
LARGE INTERVALS ARE CONDUCIVE TO SET BEHAVIOR THAT CAN SURPRISE
BEACH GOERS. THE ENP IS HIGHLIGHTING A MODERATE RISK FOR SNEAKER
WAVES FRIDAY AND SATURDAY AFTERNOON. WE WILL WAIT TO HIGHLIGHT
THIS THREAT ON SOCIAL MEDIA FOR NOW AS TO AVOID CONFUSION WITH THE
CURRENT SNEAKER WAVE WORDING. KML

.COASTAL FLOODING...REPORTS WERE RECEIVED OF NUISANCE FLOODING IN
KING SALMON THIS AFTERNOON WITH WAVES REACHING FAR UP BEACHES LIKE
MOONSTONE. ACCORDING TO THE NORTH SPIT TIDE GAUGE, HIGH TIDE ON
THURSDAY WILL REACH 8.01 FT AT 1:21 PM. I EXPECT SOME NUISANCE
FLOODING WILL BE POSSIBLE AGAIN THURSDAY AFTERNOON IN THE FLOOD
PRONE AREAS AROUND HUMBOLDT BAY. HOWEVER, THE SURGE TODAY WAS ONLY
ABOUT HALF A FOOT. IF THIS CONTINUES TOMORROW THAT WOULD PUT THE
TIDE HEIGHT AT JUST ABOUT 8.6 FT WHICH IS BELOW THE TYPICAL FLOOD
HEIGHT OF 8.8 FT. AS A RESULT WE WILL MONITOR THE SURGE TONIGHT
BEFORE ISSUING ANY COASTAL FLOOD PRODUCTS FOR THURSDAY, ALTHOUGH,
THE POTENTIAL LOOKS LOWER THAN TODAY. KML

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...
     SMALL CRAFT ADVISORY UNTIL 4 AM PDT THURSDAY FOR PZZ450-455-470.

     SMALL CRAFT ADVISORY UNTIL 9 PM PDT FRIDAY FOR PZZ475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Oct 28, 3:17 PM PDT, 8 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
317 PM PDT WED OCT 28 2015

CAZ002>004-076-292230-
MENDOCINO COAST-NORTH COAST INTERIOR-UPPER TRINITY RIVER-
MENDOCINO INTERIOR-
317 PM PDT WED OCT 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ001-292230-
REDWOOD COAST-
317 PM PDT WED OCT 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

MINOR COASTAL FLOODING IS POSSIBLE AGAIN AROUND MIDDAY ON
THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Frost Advisories in California, 2015Every frost advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.